Hail, Denton
- When
- June 25, 3:35 PM CST
- Where
- Denton County, Bolivar
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.370, -97.270
Nickel size hail fell in the town of Bolivar.
Afternoon thunderstorms developed on June 25th. There was one storm which produced nickel size hail in Denton County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Afternoon thunderstorms developed on June 25th. There was one storm which produced nickel size hail in Denton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 2:07 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT FRI JUN 25 2010 .AVIATION UPDATE... CONVECTION CONTINUES TO INCREASE IN AREAL COVERAGE. STORMS ARE CURRENTLY FIRING SOUTH AND SOUTHWEST OF THE METROPLEX TAF SITES AND STORM TRACKS WOULD BRING THEM NEAR OR TO THE AREA AIRPORTS WITHIN THE NEXT HOUR OR TWO. GIVEN THE SCATTERED NATURE OF THE STORMS...FELT IT WAS BEST TO TEMPO -TSRA THROUGH 7 PM. 85/NH && .PREV DISCUSSION... /ISSUED 212 PM CDT FRI JUN 25 2010/ WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID-EVENING OR SUNSET THIS EVENING ACROSS AREAS MAINLY ALONG AND NORTH OF A COMANCHE...HILLSBORO...ATHENS LINE IN AREA OF DEFORMATION LIFT ALOFT IN VERY TROPICAL MOISTURE-RICH ENVIRONMENT WITH PWATS AROUND 2.25 INCHES...WITH COVERAGE MORE ISOLATED FURTHER SOUTH. SOUNDING HAS LESS DRY AIR ALOFT THAN YESTERDAY...THUS MORE MOIST ADIABATIC AND MOSTLY A LOCALIZED HEAVY RAIN/FLOODING THREAT...THOUGH PRECIP LOADING AND COLUMN COOLING COULD RESULT IN A FEW ISOLATED DOWNBURSTS WITH WINDS 40-50 MPH+ DURING DAYLIGHT HRS. WEAK MID LVL LOW OVER NRN HILL COUNTRY WILL CONTINUE TO DRIFT N/NW THROUGH THE NIGHT TOWARD RED RIVER AREA AROUND WICHITA FALLS OVERNIGHT AND INTO SATURDAY MORNING. AS THIS OCCURS...DEFORMATION ZONE SHIFTS MORE TOWARD RED RIVER VALLEY AS WELL AND DESPITE LOSS OF HEATING...WILL MAINTAIN ISOLATED SHOWERS I-20/NWD THROUGH THE NIGHT AND INTO SAT MORNING NEAR LIFTING MECHANISM...WITH AN ISOLATED STORM OR TWO NORTH OF HWY 380 CORRIDOR FROM JACKSBORO TO GREENVILLE IN THE AFTERNOON. LESS CLOUD COVER THIS WEEKEND...BUT STILL PLENTY OF OF HUMIDITY...SO BACK TO HIGHS UPPER 90S TO AROUND 100...WITH AFTERNOON HEAT INDEX VALUES 100-104...BELOW 105 F CATEGORY CONSECUTIVE DAYS FOR ANY HEAT ADVISORY ISSUANCE. STILL...FOLKS PLANNING OUTDOORS ACTIVITIES THIS WEEKEND WILL NEED TO BE VERY CAUTIOUS...TAKE BREAKS...AND DRINK PLENTY OF FLUIDS/WATER. MODELS SHOW A WEAK FRONT SINKING ACROSS RED RIVER INTO NORTH TX EARLY NEXT WEEK AND HAVE LEFT SOME LOW POPS WITH ANY CONVERGENCE ALONG AND AROUND THE FRONT...AS CYCLONIC POLAR JET STREAM OVER NRN U.S DEEPENS SOME ACROSS THE MS VALLEY/OZARKS...SO CLOSE ENOUGH TO GENERATE A FEW STORMS...POSSIBLY STRONG DIURNALLY FROM MON-WED. LATE NEXT WEEK/BEYOND REGARDING CURRENT WRN CARIBBEAN TROPICAL SYSTEM...W/BOTH DYNAMIC AND BAM MODELS SHOWING A TON OF SPREAD ON TRACKS/INTENSITY AFTER 72 HRS/3 DAYS...BUT ONLY UP TO A TROPICAL STORM OR CAT 1 HURRICANE WITH LANDFALL. ECMWF KEEPS BROAD UPPER HIGH ESTABLISHED AND CARRIES SYSTEM WELL SOUTH OF MOUTH OF THE RIO GRANDE AND INTO CENTRAL/SRN MEXICO. DYNAMIC MODELS LIKE THE NAM12 AND NOGAPS PREFER A CURVATURE TOWARD THE UPPER TX COAST OR POSSIBLY LOUISIANA. LEAVING EXTENDED DRY WITH SO MUCH UNCERTAINTY. ONE THING IS CERTAIN...IS HUMIDITY VALUES AND HEAT WILL REMAIN ABOVE NORMAL THE NEXT WEEK. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 100 79 101 79 / 30 10 5 5 10 WACO, TX 76 98 76 98 76 / 20 5 0 0 5 PARIS, TX 74 94 75 96 74 / 30 20 10 5 10 DENTON, TX 76 98 77 101 77 / 30 20 10 5 10 MCKINNEY, TX 75 97 77 99 75 / 30 20 10 5 10 DALLAS, TX 79 98 80 99 80 / 30 10 5 5 10 TERRELL, TX 75 97 76 98 76 / 30 10 5 5 5 CORSICANA, TX 75 97 75 96 75 / 20 5 5 5 5 TEMPLE, TX 74 96 74 96 73 / 20 5 0 0 5 MINERAL WELLS, TX 73 99 74 100 73 / 30 10 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/05
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT FRI JUN 25 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 241 PM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS MUCH OF NORTH TEXAS. HEAVY RAIN AND CLOUD TO GROUND LIGHTING WILL BE THE PRIMARY HAZARDS. SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND LOCALIZED FLOODING OF LOW-LYING ROADWAYS AND SMALL CREEKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH OF A GRAHAM TO DENTON TO SULPHUR SPRINGS LINE SATURDAY AFTERNOON. THUNDERSTORM CHANCES WILL RETURN AS EARLY AS MONDAY EVENING AND CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 85/NH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1218 PM CDT FRI JUN 25 2010 TXZ104>107-119>123-251930- COLLIN-HUNT-DELTA-HOPKINS-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- 1218 PM CDT FRI JUN 25 2010 ...BRIEF FUNNEL CLOUDS WILL BE POSSIBLE THIS AFTERNOON... A CLUSTER OF STRONG THUNDERSTORMS ACROSS THE AREA ARE IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF BRIEF FUNNEL CLOUDS. THESE FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND TYPICALLY DO NOT REACH THE GROUND. HOWEVER...RESIDENTS SHOULD REMAIN ALERT WHEN THUNDERSTORMS ARE IN THE VICINITY. 85/NH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT FRI JUN 25 2010
TXZ093-251945-
GRAYSON TX-
213 PM CDT FRI JUN 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN GRAYSON COUNTY
AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHITESBORO...MOVING NORTH AT
10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3395 9689 3388 9687 3386 9685 3388 9679
3384 9676 3384 9671 3392 9667 3390 9658
3368 9677 3369 9694 3395 9695 3397 9693
TIME...MOT...LOC 1913Z 196DEG 8KT 3375 9681SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 319 PM CDT FRI JUN 25 2010 TXZ119-252045- DALLAS TX- 319 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN DALLAS COUNTY CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR HILL...COCKRELL HILL...DESOTO...DUNCANVILLE...GLENN HEIGHTS...GRAND PRAIRIE AND CEDAR HILL STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3284 9703 3283 9679 3255 9679 3255 9702 TIME...MOT...LOC 2019Z 222DEG 8KT 3270 9693 42/MM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 336 PM CDT FRI JUN 25 2010 TXZ102-252100- WISE TX- 336 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL WISE COUNTY AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF BRIDGEPORT...MOVING NORTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...CHICO AND DECATUR. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3338 9781 3337 9751 3310 9755 3309 9786 TIME...MOT...LOC 2036Z 208DEG 9KT 3319 9772 42/MM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 PM CDT FRI JUN 25 2010
TXZ133-252130-
JOHNSON TX-
357 PM CDT FRI JUN 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN JOHNSON COUNTY
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF CLEBURNE...MOVING NORTHEAST AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BURLESON...CLEBURNE...GODLEY
AND JOSHUA.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3256 9761 3256 9730 3255 9722 3224 9748
3228 9761
TIME...MOT...LOC 2057Z 206DEG 17KT 3237 9753The Dallas/Ft Worth radar (KFWS), 89 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
1 hail. Local standard time, as filed.
Nickel size hail fell in the town of Bolivar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240567.